Translator Disclaimer
December, 1985 The Random Average Mode Estimator
Gary W. Oehlert
Ann. Statist. 13(4): 1418-1431 (December, 1985). DOI: 10.1214/aos/1176349745

Abstract

This paper proposes an estimator for the mean of a positive random variable given a sample from that random variable. The positive mean estimation problem is common, but there are few results for this problem in the literature. This paper shows the proposed estimator to be less sensitive to outlying values than the sample mean and determines its asymptotic mean squared error.

Citation

Download Citation

Gary W. Oehlert. "The Random Average Mode Estimator." Ann. Statist. 13 (4) 1418 - 1431, December, 1985. https://doi.org/10.1214/aos/1176349745

Information

Published: December, 1985
First available in Project Euclid: 12 April 2007

zbMATH: 0588.62050
MathSciNet: MR811500
Digital Object Identifier: 10.1214/aos/1176349745

Subjects:
Primary: 62G05
Secondary: 62F35

Rights: Copyright © 1985 Institute of Mathematical Statistics

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.13 • No. 4 • December, 1985
Back to Top